Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2002, 10:17 PM MDT for Lincoln County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 10:17 PM MDT (04:17 UTC)
- Expired
- Jun 11, 2002, 11:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 120417 SVRDEN COC073-120500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1017 PM MDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1100 PM MDT * AT 1017 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HUGO...OR ABOUT 9 MILES SOUTHEAST OF LIMON...MOVING EAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ARRIBA... GENOA AND HUGO. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3937 10369 3905 10370 3904 10322 3935 10319 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 PM MDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 3:10 PM MDT, 7 hours 7 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 310 PM MDT TUE JUN 11 2002 FOR TONIGHT...IHOP SOUNDING FROM DENVER AT 18Z SHOWS THE INVERSION PERSISTING AROUND 18 THOUSAND FEET MSL. TO GET PAST THIS...DEW POINTS IN THE UPPER 40S AND TEMPERATURES AROUND 80 ARE NEEDED. THIS SHOULD NOT BE MET ACROSS MOST OF THE AREA...BUT THERE IS RICHER AIR COMING IN ON THE SOUTH SIDE OF THE PALMER DIVIDE. CONVERGENCE FROM DOUGLAS COUNTY INTO LINCOLN COUNTY WILL BE THE FOCAL POINT IF ANYTHING HAPPENS TONIGHT. AS FOR LOCAL WINDS...FLOW ALOFT SHOULD KEEP THE MAIN PLUME MAINLY S OF DENVER BUT SOME LOW LEVEL DOWNSLOPE WILL LIKELY CAUSE SOME SMOKE TO FILTER INTO THE SOUTHERN SUBURBS AGAIN. ANY DOWNSLOPE WINDS WILL NOT BE VERY STRONG. LARGE SCALE PATTERN ONLY CHANGING SLOWLY THIS WEEK...BUT PINNING DOWN THE DETAILS IS TRICKY. IN GENERAL...WSW FLOW ALF BECOMES MORE NW AS NRN PLAINS LOW LIFTS/FILLS AND UPSTREAM RIDGE BUILDS. THE LATEST SET OF MODELS HAVE BEEN SLOWER TO GET RID OF THE LOW AND HELD THE RIDGE FARTHER WEST...RESULTING IN MORE NLY FLOW ALF. THIS IN TURN KEEPS THE PLAINS COOLER. AVN ACTUALLY BRINGS A FAIRLY PERSISTENT PATTERN OF WEAK DYNAMIC LIFT OVER THE COOL MOIST AIR FOR LATE THU THROUGH SAT. THIS DOES NOT REALLY GET PAST THE FOOTHILLS...WITH THE MOUNTAINS REMAINING DRY BUT NOT AS WARM. THIS IS A DEPARTURE FROM PREVIOUS MODEL RUNS...BUT THE LOW HAS SO FAR BEEN SLOWER TO GET OUT OF THE WAY. I WILL TREND OUR FORECAST IN THIS DIRECTION BUT NOT GET CARRIED AWAY WITH THE EXTENDED CLOUD COVER OR HIGH POPS IN THE AVN GUIDANCE. JUST ADDING SOME POPS ON THE PLAINS LIKE CLIMATOLOGY WITH LITTLE OR NONE IN THE MOUNTAINS. GIMMESTAD .DEN...NONE.
In the hours before
Local storm report, Jun 11, 8:33 PM MDT, 1 hour 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
833 PM MDT TUE JUN 11 2002
...PRELIMINARY STORM REPORT FOR JUNE 11 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 13 SW HUGO CO 0.75 INCH HAIL
06/11/02 LINCOLN
0755 PM 5 SE MATHESON CO 58 MPH TSTM GUST
06/11/02 LINCOLN
0822 PM 4 W HUGO CO 0.75 INCH HAIL
06/11/02 LINCOLN
FREDINLocal storm report, Jun 11, 8:40 PM MDT, 1 hour 37 minutes before
LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE DENVER CO
840 PM MDT TUE JUN 11 2002
...PRELIMINARY STORM REPORT FOR JUNE 11 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 13 SW HUGO CO 0.75 INCH HAIL
06/11/02 LINCOLN
0755 PM 5 SE MATHESON CO 58 MPH TSTM GUST
06/11/02 ELBERT
0822 PM 4 W HUGO CO 0.75 INCH HAIL
06/11/02 LINCOLN
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:00 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.